Alert archive / California / Wind Advisories in 2007

Wind Advisory 137, NWS Los Angeles, CA

November 30, 2007

NWS Los Angeles, CA issued this wind advisory at Nov 30, 2007, 9:23 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 9:23 PM PST (05:23 UTC)
Expired
Dec 1, 2007, 6:00 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 010523
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 PM PST FRI NOV 30 2007

...GUSTY WINDS ALONG THE SANTA BARBARA COUNTY SOUTH COAST AND 
MOUNTAINS OVERNIGHT...

.GUSTY CANYON WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH
COAST AND MOUNTAINS OVERNIGHT. AREAS OF NORTHWEST TO NORTH WINDS
25 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED BELOW AND THROUGH
THE PASSES AND CANYONS. WINDS SHOULD DIMINISH BELOW ADVISORY LEVELS
BY LATE TONIGHT.

CAZ039-011200-
/O.NEW.KLOX.WI.Y.0137.071201T0523Z-071201T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
923 PM PST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. 

GUSTY NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN
BE EXPECTED BELOW PASSES AND CANYONS OVERNIGHT. WINDS SHOULD
DIMINISH TO BELOW ADVISORY LEVELS BY LATE TONIGHT. MAJOR ROADWAYS
THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 ALONG THE
SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154 BELOW SAN
MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-011200-
/O.NEW.KLOX.WI.Y.0137.071201T0523Z-071201T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
923 PM PST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. 

GUSTY NORTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN
BE EXPECTED THROUGH PASSES AND CANYONS OVERNIGHT. WINDS SHOULD
DIMINISH TO BELOW ADVISORY LEVELS BY LATE TONIGHT. MAJOR ROADWAYS
THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 THROUGH GAVIOTA
PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
2 follow-up statements
000 
WWUS76 KLOX 011053
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
253 AM PST SAT DEC 1 2007

...GUSTY WINDS ALONG THE SANTA BARBARA COUNTY SOUTH COAST AND
MOUNTAINS EARLY THIS MORNING...

...DENSE FOG ADVISORY HAS BEEN ISSUED FOR VENTURA COUNTY COAST
AND VALLEYS...

.GUSTY WINDS WILL CONTINUED TO AFFECT THE SANTA BARBARA COUNTY
SOUTH COAST AND MOUNTAINS EARLY THIS MORNING. AREAS OF NORTHWEST
TO NORTH WINDS 25 TO 40 MPH WITH STRONGER GUSTS CAN BE EXPECTED
BELOW AND THROUGH THE PASSES AND CANYONS. WINDS SHOULD DIMINISH
BELOW ADVISORY LEVELS BY DAYBREAK.

AREAS OF DENSE FOG HAVE DEVELOPED IN COASTAL SECTIONS OF 
VENTURA COUNTY...AS WELL AS ACROSS THE VALLEYS OF VENTURA COUNTY.
AT 230 AM PST...A WEATHER SPOTTER REPORTED VISIBILITIES OF JUST A
FEW HUNDRED FEET IN SIMI VALLEY. VISIBILITIES WERE ONE QUARTER
MILE AT CAMARILLO AIRPORT...AND IN OXNARD HERE AT THE NATIONAL
WEATHER SERVICE OFFICE. VISIBILITIES ARE EXPECTED TO BEGIN TO
IMPROVE BY MID MORNING.

CAZ040-044-045-011700-
/O.NEW.KLOX.FG.Y.0025.071201T1053Z-071201T1700Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
253 AM PST SAT DEC 1 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING.

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS THROUGH 9 AM PST. MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE
DENSE FOG INCLUDE THE 101...23 AND 118 FREEWAYS. THE FOG WILL BURN
OFF BY MID MORNING AND VISIBILITIES WILL IMPROVE.

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO
ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN ALSO
MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED.

$$

CAZ039-011400-
/O.EXT.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-
253 AM PST SAT DEC 1 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

GUSTY NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE
EXPECTED BELOW PASSES AND CANYONS EARLY THIS MORNING. WINDS
SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY DAYBREAK. MAJOR
ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101
ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154
BELOW SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-011400-
/O.EXT.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/
SANTA BARBARA COUNTY MOUNTAINS-
253 AM PST SAT DEC 1 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

GUSTY NORTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE
EXPECTED THROUGH PASSES AND CANYONS EARLY THIS MORNING. WINDS
SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY DAYBREAK. MAJOR
ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101
THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 011408
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
608 AM PST SAT DEC 1 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE VENTURA COUNTY COAST 
AND VALLEYS...

...WIND ADVISORIES HAVE EXPIRED FOR THE SANTA BARBARA COUNTY SOUTH
COAST AND MOUNTAINS...

.AREAS OF DENSE FOG CONTINUED ACROSS COASTAL SECTIONS OF VENTURA
COUNTY...AS WELL AS THE VALLEYS OF VENTURA COUNTY. AT 530 AM
PST...THE VISIBILITY WAS ONE QUARTER OF A MILE AT BOTH CAMARILLO
AND OXNARD AIRPORTS AND ONE SIXTEENTH OF A MILE AT POINT MUGU
NAVAL STATION. VISIBILITIES ARE EXPECTED TO BEGIN TO IMPROVE BY
MID MORNING.

GUSTY WINDS HAVE BECOME MORE LOCALIZED ACROSS THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAINS EARLY THIS MORNING. ALTHOUGH
LOCAL NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH STRONGER GUSTS
WILL CONTINUE BELOW AND THROUGH THE PASSES AND CANYONS UNTIL MID
MORNING...WINDS HAVE DROPPED BELOW ADVISORY LEVELS IN MOST
AREAS...SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.


CAZ039-052-011515-
/O.EXP.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
608 AM PST SAT DEC 1 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

HOWEVER...LOCALLY GUSTY WINDS WILL CONTINUE THROUGH MID MORNING.


$$

CAZ040-044-045-011700-
/O.CON.KLOX.FG.Y.0025.000000T0000Z-071201T1700Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
608 AM PST SAT DEC 1 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS THROUGH 9 AM PST. MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE
DENSE FOG INCLUDE THE 101...23 AND 118 FREEWAYS. THE FOG WILL BURN
OFF BY MID MORNING AND VISIBILITIES WILL IMPROVE.

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO
ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN ALSO
MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED.

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:00 AM PST, 11 hours 23 minutes earlier.

Area forecast discussion, Nov 30, 10:00 AM PST, 11 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 AM PST FRI NOV 30 2007

UPDATED AVIATION SECTION

.SHORT TERM...
542 DM TROUGH DIGGING SOUTHWARD ALONG THE NRN CA COAST WHILE A 564
DM CLOSED LOW JUST TO THE SOUTHWEST OF SRN CALIFORNIA SLOWLY MOVES
EASTWARD. THE TROUGH TO THE NORTH IS MUCH FARTHER TO THE WEST THAN
PREVIOUSLY EXPECTED...AND THIS HAS ALLOWED THE CLOSED LOW TO MOVE
MORE NORTHERLY AS OPPOSED TO NORTHEASTERLY. AS A RESULT...THE
TROPICAL MOISTURE SURGING UP THE EAST FLANK OF THE CLOSED LOW HAS
BEEN ABLE TO PUSH AS FAR NORTHWARD AS SBA COUNTY. PWAT VALUES HAVE
PUSHED TO NEAR AN INCH IN SBA AND TO NEAR 1.25 INCHES IN SAN DIEGO.
AS MOISTURE CONTINUES TO STREAM NORTHWARD...EXPECTING THOSE VALUES
TO INCREASE BASED ON THE GPS VALUES NEAR THE MEXICAN BORDER OF OVER
1.5 INCHES.

RAINFALL WILL BE MOSTLY SHOWERY IN NATURE...WITH OFF AND
ON AGAIN RAIN. ALTHOUGH THE HEAVIEST RAIN IS STILL EXPECTED TO BE
SOUTH OF LA COUNTY...THERE WILL BE PERIODS OF LOCALLY HEAVY RAIN
FALL IN LA AND VTU COUNTY THROUGH THE DAY...AND THE HIGHLY
VULNERABLE RECENT BURN AREAS WILL BE OF CONCERN. A FLASH FLOOD WATCH
HAS BEEN ISSUED TO ACCOUNT FOR THIS. RAIN RATES NEAR HALF AN INCH
PER HOUR ARE EXPECTED IN THE HEAVIEST AREAS...BUT MAY BE HIGHER IF
SOME OF THE DEEPER MOISTURE JUST TO OUR SOUTH SPILLS INTO LA COUNTY.
SNOW WAS OBSERVED AROUND 6500 FT IN THE VENTURA COUNTY MOUNTAINS
THIS MORNING...WHICH WAS ABOUT THE LOWEST SNOW LEVEL. SNOW LEVELS
SHOULD RAISE A BIT THROUGH THE AFTERNOON WITH WHAT MINIMAL SUNLIGHT
IS AROUND.

THE RAIN SHOULD SCOOT EASTWARD SOMETIME THIS EVENING AND OUT OF OUR
AREA. SOME LINGERING ISOLATED SHOWERS MAY PERSIST A LITTLE LONGER
THAN THAT...ESPECIALLY OVER THE MOUNTAINS...BUT SHOULD BE GONE BY
LATE TONIGHT.

...FROM PREVIOUS DISCUSSION...

SATURDAYS WEATHER WILL BE DOMINATED BY THE COLD AIR THAT SWEEPS IN
BEHIND THE TROF RESPONSIBLE FOR EJECTING TODAYS UPPER LOW. MAX TEMPS
WILL REMAIN IN THE 60S OVER ALL COASTS AND VLYS AND THE ANTELOPE VLY
WILL STRUGGLE TO REACH THE MID 50S. SOME SHOWERS ARE POSSIBLE ALONG
THE CENTRAL COAST EMBEDDED IN THE MOIST NORTHWEST FLOW. WINDS WILL
PICK UP AS WELL ON SATURDAY...WITH GUSTY WINDS IN MUCH OF THE AREA
BY THE AFTERNOON.

A LITTLE RIDGE POPS UP SUNDAY AND MONDAY ALONG WITH WEAK OFFSHORE
FLOW. TEMPS WILL RISE SOME SUNDAY BUT THEN WILL BUMP UP NICELY ON
MONDAY AS HGTS CLIMB TO 590DM IN FACT IF THESE HGTS TO VERIFY
CURRENT TEMPS WILL NEED TO BE BUMPED UP SEVERAL DEGREES.

.LONG TERM...
BOTH EC AND GFS ARE IN GOOD AGREEMENT FOR THE EXTENDED. NOT MUCH IN
THE WAY OF EXCITEMENT. THE UPPER RIDGE GETS FLATTENED SOME AS A TROF
RIDES OVER THE TOP BRINGING RAIN TO THE BAY AREA. A WEAK RIDGE
EXTENDING FROM AN UPPER HIGH TO THE SOUTHWEST SETS UP FOR THE REST
OF THE PERIOD BRINGING FAIR WEATHER WITH NEAR NORMAL HGTS.

&&

.AVIATION...AT 1745Z...0945 PST...COMPLEX SYSTEM WAS APPROACHING THE
AREA. A MOIST FETCH ALIGNED NORTH AND SOUTH WAS OVER THE AREA WHILE
A LOW WAS CENTERED 450NM SOUTHWEST OF KLAX AND COLD TROUGH WAS
CENTERED 350NM NW OF KLAX. PATTERN WILL PROGRESS E AND MOVE OVER THE
AREA THROUGH THE PERIOD. THE LOW SW IS EXPECTED TO MOVE NE AND EXIT
LA COUNTY AROUND 09Z WHILE THE COLD TROUGH WILL MOVE OVER LA COUNTY
BY 18Z. UNCERTAIN ON CIGS AS WELL AS VSBY AND ENDING TIME OF
PRECIPITATION WHILE THE LOW MOVES ASHORE IN THE EVENING AND COLD
TROUGH APPROACHES. CHANCE OF TSTM OVER KLAX AND KBUR IS LOW AND HAVE
NOT INCLUDED THOUGH AN ISOLATED TSTM MAY DEVELOP AS THE LOW S MOVES
ASHORE IN THE EVENING.

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...ASR/KITTELL
AVIATION...30
Hazardous weather outlook, Nov 30, 2:57 PM PST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 PM PST FRI NOV 30 2007

CAZ034>041-044>047-051>054-059-087-088-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
257 PM PST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SCATTERED SHOWERS WILL CONTINUE THROUGH THE AFTERNOON OVER LOS
ANGELES AND EASTERN VENTURA COUNTIES. ADDITIONAL RAINFALL AMOUNTS
ARE EXPECTED TO BE LIGHT AND NOT A THREAT TO BURN AREAS.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

DRY OFFSHORE FLOW MONDAY THROUGH WEDNESDAY MAY CREATE CONCERNS FOR
FIRE GROWTH POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:53 AM PSTDense Fog AdvisoryLOX4 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.